Atrial Fibrillation - has anyone been on amiodarone for longer than 3 yrs? Are you having any sideeffects? I have been sinus rythym for 3 yrs, but wonder how long Im supposed to be on this drug.
Amiodarone, how long are you meant to be on this drug, anyone been on it for more than 3 years?
Question posted by alreadyhealed on 21 May 2011
Last updated on 9 August 2022 (1 day 21 hours ago) by jenkins007
Ask your doctor to try Sotalol. That really stabilized my a-fib. Had to be in the hospital for short 3 days (afternoon on Monday and left early afternoon Wednesday) for monitoring. But my a–fib would come and go taking another beta blocker. After taking Soralol (160mg twice per day), it has not come back. No problems with the meds, i.e. no side affects that I've noticed so far. However, I am tired of taking all these meds and want to get off them.
I am punting and going for the Wolf Mini–Maze procedure so I can get off the anti–coagulant, Sotalol, and the diuretics. It has a 97% success rate compared to the normal oblation which has a 57.1% success rate after 12 months. It is scheduled for the end of this month.
I have been taking this for 5 years 200mg now Dr increased it to 300mg because of afib to low
I've been on it for over 5 years and now getting side affects. It has affected my eyes and my hands tingle all the time. My cardiologist doesn't want to take me off it but I am seeking a second opinion from an Electrophysiologist at the end of November. I see my cardiologist at the end of this month.
Been on Amiodarone since 2006 when had congestive heart failure caused by AF. Had ablation procedure in 2008 but the AF still comes back n lasts months until I get cardioversion. Had cardioversion 6 times to stop reoccuring AF. I don't feel Amio is right for me n talking to Dr. about changing. I feel it effects my memory, I'm tired, now I take inhalers for my lungs and I never smoked!! It didn't help me but they scare me to keep taking it. Other side effects are shortness of breath, my vision got worse and can't concentrate like I used to.
My husband is 71 and has been on Amiodarone since 2001. Long story, but he had a badly torn esophagus, became septic and spent most of three years hospitalized, with 8 surgeries. He wasn't expected to live but is doing fairly well. However, this left him with severe heart problems. Although we didn't want him on this med (our grandson has a heart problem and they managed to avoid putting him on it) because we were aware of the side-effects. As far as we know, my husband will be on it permanently. He has developed thyroid problems and is now on thyroid meds. He also has developed scarring on his corneas which is affecting his vision so that he can no longer drive. He has chest x-rays every 6 months and blood work every three months. He just had an eye exam today and they are referring him to an opthomologist to see if a corneal transplant might be possible.
They will also be doing eye exams every six months to ensure that the scarring is not worsening. Right now, our biggest concern is that the scarring will eventually cause blindness which is a rare side effect of this med. We are also going to see if there is any other possible med that they can now put him on. In 2001, there was not another med that worked on him. Your best option is to discuss this med with your doctor and, if necessary, ask for a 2nd opinion from a different doctor. Everyone has different heart problems and only your doctor(s) can help you make the right decision. Good luck!
- Amiodarone uses and safety info
- Amiodarone information for Healthcare Professionals (includes dosage details)
- Side effects of Amiodarone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.